... it is his gall bladder, he thinks he may have cancer. I wondered if the Glipizides might have caused an insult to his liver and possibly he should change meds and give his liver a break. Seems to me insulin would work better. He has lost weight. When I read about pancreatic cancer it says they lose appetite. He ate a huge breakfast at a restaurant/chicken fried steak and eggs, hash browns, bread etc/just this morning. I never said he stuck to his diet. He was carrying a bottle of aspirin and says he takes advil and ibuprophen, When I ask if he takes Tylenol. He is up and walking, eating, talking didn't realize he was yellow, neighbors had told him he was sick. He waited for a regular doctor appointment. He says he has lower abdoman pain, and his urine was yellowish brown
There are many causes for jaundice. According to info on glipizide it can cause damage to the liver. It is rare but possible and it states the person should stop the use of glipizide. I will paste in the paragraph below:
Cholestatic and hepatocellular forms of liver injury accompanied by jaundice have been reported rarely in association with Glipizide; Glipizide tablets should be discontinued if this occurs
Your father will definitly need some liver workup done to get to the cause of the jaundice but I would discuss the discontinuing the glipizide with his endocrinologist. Insulin could be a possible substitute. many times when a persons body is under stress like an illness they will prescribe insulin to control the blood sugar especially since stress to the body can cause sugar levels to rise dramatically. You dont want to stop the medicine without talking to his Dr though. It is interesting that he has lower abdominal pain. Liver pain is usually felt in the right upper quadrant of the abdomen, up under the right ribs. Sometimes the Dr can palpate a firmness there due to the liver inflammation. The brown urine is a signal of bilirubin being spilled into the urine. Sometimes when the body is not processing bilirubin orrectly or too much is circulating, the stools will be a grayish clay color as well. Bilirubin excretion is what gives our stools their brown color. Excess bilirubin is what causes the yellowing we see as jaundice. Try to keep him from using OTC pain relievers until his Dr says he may use them. Be sure he does follow up with his endocrinologist.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2010 • 1 answer
Posted 16 Jul 2010 • 2 answers
Posted 28 Jul 2010 • 1 answer
Posted 11 Sep 2012 • 1 answer
Posted 18 Dec 2014 • 1 answer